I don't remember aches and pains like that (doesn't mean it didn't happen, I just don't remember) - but I do remember feeling awful on it! My lungs were the worst. I couldn't walk by smoke, smokers, or anything within 20 feet w/o severe chest pain, asthma like symptoms, and painful coughing.
Docs tested me and insisted I wasn't allergic to it or having a reaction to it, yet, the problem didn't exist beforhand and it stopped after I stopped the meds (I'm not sure how long it took to stop because I had pneumonia and bronchitis for a few months when I stopped the med.)
Hey Mom. Don't give up on the MTX yet. I didn't exactly have the same symptoms as you but I did get sick. No fever but I was told with the high dose of pred I can't run a fever, but with bronchitis, or ear infection, then cough... every week I was sick with something then all of a sudden all this stopped. I am now on Arava, MTX 25mg, Enbrel, Pred, plus all the other stuff and I don't get any side effects whatsoever.... this is what could happen to you if you stick with it. I don't have the good news of feeling like I am improved yet, but keeping my fingers crossed for that one. They say it takes most people up to a year to start getting true improvements and getting the right combo of drugs.... My year is almost up so maybe I will be a new person here in a few months... Maybe we both can be.
Well, I know a lot of people suggest taking mtx when you can rest. My PCP is on it and I'm not sure if she takes the pills Tuesday or Wed., but she says they make her so fatigued that she started taking Wed. off....she doesn't see paitients, just comes in for 1/2 a day and catches up w/paper work and takes it easy. It is considered a chemo drug.
Give it a little more time and see how your body adjusts to it, but yeah, if your doc decides to switch you to something else, it could be Arava!